Alert archive / Texas / Tornado Warnings in 2023

Tornado Warning 6, NWS Fort Worth, TX

March 2, 2023Fannin County, Lamar County, Texas

NWS Fort Worth, TX issued this tornado warning at Mar 2, 2023, 7:10 PM CST for Fannin County, Lamar County, Texas. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 2, 2023, 7:10 PM CST (01:10 UTC)
Expired
Mar 2, 2023, 8:00 PM CST
In force
50 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Fannin County, TX, Lamar County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 165 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 7:20 PM CSTTSTM WND GST 59Honey Grove, TXROOF DAMAGE TO CITY HALL IN HONEY GROVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 2:58 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2023-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1958 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2023-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1958 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
3.1
Supercell composite
12.6

Open this sounding in Storm Lab

The text

As transmitted.

573 
WFUS54 KFWD 030110
TORFWD
TXC147-277-030200-
/O.NEW.KFWD.TO.W.0006.230303T0110Z-230303T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
710 PM CST Thu Mar 2 2023

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Western Lamar County in north central Texas...
  Southern Fannin County in north central Texas...

* Until 800 PM CST.
    
* At 710 PM CST, a severe thunderstorm capable of producing a tornado
  was located over Bonham State Park, or near Bonham, moving east at
  50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Honey Grove around 725 PM CST.
  Crockett Lake around 730 PM CST.
  Roxton around 735 PM CST.
  Sumner around 745 PM CST.

Other locations impacted by this tornadic thunderstorm include Noble,
Cotton Center, Allens Chapel, Allens Point, Dial, Forest Hill, Bug
Tussle, Petty, Lannius and Globe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3341 9612 3359 9627 3384 9567 3353 9567
TIME...MOT...LOC 0110Z 248DEG 43KT 3355 9611 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

92
2 follow-up statements
553 
WWUS54 KFWD 030131
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
731 PM CST Thu Mar 2 2023

TXC147-277-030200-
/O.CON.KFWD.TO.W.0006.000000T0000Z-230303T0200Z/
Lamar TX-Fannin TX-
731 PM CST Thu Mar 2 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR
NORTHWESTERN LAMAR AND EAST CENTRAL FANNIN COUNTIES...
    
At 730 PM CST, a severe thunderstorm capable of producing a tornado
was located near Crockett Lake, moving northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Sumner around 745 PM CST.

Other locations impacted by this tornadic thunderstorm include Forest
Hill, Petty, Globe, Brookston, Tigertown, Allens Point and Allens
Chapel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now!  Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3357 9592 3371 9599 3384 9567 3361 9567
TIME...MOT...LOC 0130Z 246DEG 44KT 3367 9587 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Bonnette
904 
WWUS54 KFWD 030155
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
755 PM CST Thu Mar 2 2023

TXC147-277-030205-
/O.EXP.KFWD.TO.W.0006.000000T0000Z-230303T0200Z/
Lamar TX-Fannin TX-
755 PM CST Thu Mar 2 2023

...THE TORNADO WARNING FOR NORTHWESTERN LAMAR AND EAST CENTRAL FANNIN
COUNTIES WILL EXPIRE AT 800 PM CST...
                
The rotation associated with the storm that prompted the Tornado
Warning has weakened, and no longer appears capable of producing a
tornado. Therefore the Tornado Warning will be allowed to expire.
However gusty winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 1000 PM CST for north central
Texas.

LAT...LON 3357 9592 3371 9599 3384 9567 3361 9567
TIME...MOT...LOC 0155Z 248DEG 43KT 3378 9555 

$$

Bonnette

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Mar 2, 6:11 PM CST, 59 minutes earlier.

Area forecast discussion, Mar 2, 6:11 PM CST, 59 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
611 PM CST Thu Mar 2 2023

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Friday/

The severe weather event is coming together as expected with a
well defined squall line currently extending from southern
Oklahoma to the Concho Valley. This line is moving east at 45 mph
and producing large hail, damaging winds and even a few
tornadoes. The line is fairly narrow and storms will not last long
in any one locations but they will pack a punch. We will keep PoPs
very high this evening since nearly all locations will see
measurable precipitation. Once the line exits to the east very
strong west to northwest winds will move in behind it with gusts
in excess of 40 mph likely. Therefore, we will keep the Wind
Advisory going from 8 PM through 10 AM Friday.

Clouds will be slow to clear as moisture wraps around the
departing upper low but a steady clearing from west to east will
occur after sunrise Friday. It will be much cooler and breezy
Friday with highs mainly in the 60s.

79

&&

.LONG TERM... /Issued 130 PM CST Thu Mar 2 2023/
/Friday night Onward/

Much more tranquil weather is expected over the weekend and early
next week as zonal flow dominate the pattern aloft. A mid-level
disturbance is forecast to move into the Central Plains Saturday
morning sending a weak cold front southward. We don't anticipate
much of an impact across our area as this front is expected to
lose its push as it approaches our northern counties. Some
locations near the Red River will see a wind shift to the north
Saturday afternoon, but no precipitation is anticipated.
Otherwise, a warming trend will take place over the weekend with
highs in the 70s on Saturday and 70s to low 80s on Sunday.

The unseasonably warmer temperatures and breezy conditions
continue early next week with highs 10-20 degrees above normal for
early March. Afternoon highs will range from the mid 70s to low
80s area wide. The overnight temperatures will also stay on the
warm side with lows in the 50s/60s. With an established southerly
flow, we will also see increasing humidity and mostly cloudy
skies especially during the morning hours. The next upper level
system is forecast to arrive during the mid-week period with
several rounds of showers and storms Tuesday afternoon through at
least next Thursday.

Sanchez

&&

.AVIATION... /NEW/
/00Z TAFs/

An intense line of thunderstorms will move across the Metroplex
TAF sites between 00Z and 02Z with a slightly later time window
for Waco. This line of storms will likely result in ground stops
at all airports but the most intense part of the line will exit to
the east between 02Z and 03Z with only some lingering light rain
and occasional lightning through the evening. The wrap around
moisture will result in some post-frontal MVFR stratus, mainly at
the Metroplex airports. All ceilings should scatter just after
sunrise with VFR through the day Friday.

A strong and gusty west to northwest wind will prevail behind the
line of storms with sustained speeds between 20 and 30 knot and
gusts in excess of 35 knots. These speeds will decrease through
the day Friday as the wind becomes more northwesterly. These winds
will result in some major crosswind issues for much of the night
and morning Friday.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    45  64  46  75  51 / 100   5   0   0   0
Waco                47  66  43  76  47 / 100   0   0   0   0
Paris               45  59  41  68  47 / 100  20   0   0   0
Denton              42  62  41  74  47 / 100   5   0   0   0
McKinney            45  62  42  72  48 / 100  10   0   0   0
Dallas              45  64  45  75  50 / 100   5   0   0   0
Terrell             47  62  43  74  49 / 100   5   0   0   0
Corsicana           49  65  46  76  50 /  90   0   0   0   0
Temple              47  70  43  79  48 /  90   0   0   0   0
Mineral Wells       42  65  42  76  47 /  80   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 10 AM CST Friday for TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

&&
Hazardous weather outlook, Mar 2, 6:39 PM CST, 31 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
639 PM CST Thu Mar 2 2023

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-040000-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
639 PM CST Thu Mar 2 2023

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
A line of severe thunderstorms will move across North and Central
Texas through the evening producing damaging straight line winds,
hail,and a few tornadoes. Once the initial line of storms moves
through, additional rain may result in localized flooding of streets
and low lying areas.

Windy conditions behind a cold front are expected tonight with gusts
to 45 mph possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Windy conditions will continue on Friday, especially during the
morning hours with gusts between 30 and 40 mph possible.

Thunderstorm chances will return by the middle of next week with the
arrival of a strong cold front and upper level disturbance.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely the rest of the evening, mainly along
and east of the I-35 corridor

In the hours before

Local storm report, Mar 2, 6:44 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
644 PM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     TSTM WND GST     3 WNW HIGHLAND PARK     32.85N 96.85W
03/02/2023  M76 MPH          DALLAS             TX   OFFICIAL NWS OBS

            DALLAS LOVE FIELD ASOS MEASURED 76 MPH.

&&
Local storm report, Mar 2, 6:46 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
646 PM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     TSTM WND GST     4 NE DUNCANVILLE        32.68N 96.87W
03/02/2023  M63 MPH          DALLAS             TX   OFFICIAL NWS OBS

            DALLAS EXECUTIVE AIRPORT ASOS MEASURED 63
            MPH.

&&
Local storm report, Mar 2, 6:50 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
650 PM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     TSTM WND GST     3 NE FAIRVIEW           33.17N 96.59W
03/02/2023  M64 MPH          COLLIN             TX   OFFICIAL NWS OBS

            MCKINNEY NATIONAL AIRPORT ASOS MEASURED 64
            MPH.

&&
Local storm report, Mar 2, 6:56 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
656 PM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             1 SW AUBREY             33.30N 96.99W
03/02/2023  U0.75 INCH       DENTON             TX   PUBLIC

            DIME-SIZE HAIL NEAR AUBREY.

&&
Local storm report, Mar 2, 7:02 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
702 PM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND GST     3 NNE HASLET            33.00N 97.32W
03/02/2023  M61 MPH          DENTON             TX   OFFICIAL NWS OBS

            FORT WORTH ALLIANCE ASOS MEASURED 61 MPH.

&&
Local storm report, Mar 2, 7:06 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
706 PM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND GST     1 SSW VAN ALSTYNE       33.40N 96.58W
03/02/2023  M71 MPH          GRAYSON            TX   AMATEUR RADIO

            MEASURED 71 MPH AT U.S. HIGHWAY 75 AND
            COUNTY LINE ROAD ON THE FAR SOUTH SIDE OF
            VAN ALSTYNE.

&&

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 6:05 PM CSTSevere Thunderstorm WarningFWDBosque55 min
Mar 2, 6:06 PM CSTSevere Thunderstorm Warning Destructive damage threatFWDCollin, Dallas69 min
Mar 2, 6:25 PM CSTSevere Thunderstorm WarningFWDCoryell65 min
Mar 2, 6:27 PM CSTTornado WarningFWDDallas33 min
Mar 2, 6:28 PM CSTAreal Flood AdvisoryFWDCooke, Denton, Fannin, Grayson3 hr
Mar 2, 6:28 PM CSTSevere Thunderstorm WarningFWDDenton, Tarrant32 min
Mar 2, 6:29 PM CSTSevere Thunderstorm WarningFWDGrayson31 min
Mar 2, 6:29 PM CSTSevere Thunderstorm WarningFWDEllis, Hill61 min
Mar 2, 6:38 PM CSTTornado WarningFWDCoryell, Lampasas37 min
Mar 2, 6:48 PM CSTSevere Thunderstorm Warning Destructive damage threatFWDKaufman72 min
Mar 2, 6:49 PM CSTSevere Thunderstorm Warning Considerable damage threatFWDHunt, Rockwall71 min
Mar 2, 6:50 PM CSTSevere Thunderstorm Warning Considerable damage threatFWDBell70 min
Mar 2, 6:51 PM CSTSevere Thunderstorm WarningFWDFannin54 min
Mar 2, 6:55 PM CSTSevere Thunderstorm WarningFWDBosque, Hill, McLennan65 min
Mar 2, 7:07 PM CSTTornado WarningFWDBell, Coryell23 min
Mar 2, 7:17 PM CSTSevere Thunderstorm WarningFWDFreestone, Henderson, Limestone, Navarro58 min
Mar 2, 7:24 PM CSTRiver Flood WarningFWDCollin40 hr
Mar 2, 7:26 PM CSTTornado WarningFWDBell, Coryell, Falls, McLennan34 min
Mar 2, 7:29 PM CSTSevere Thunderstorm WarningFWDEllis, Hill31 min
Mar 2, 7:29 PM CSTSevere Thunderstorm Warning Considerable damage threatFWDDelta, Lamar76 min
Mar 2, 7:33 PM CSTTornado WarningFWDBell, Milam27 min
Mar 2, 7:36 PM CSTSevere Thunderstorm Warning Considerable damage threatFWDHopkins, Kaufman, Rains, Van Zandt69 min
Mar 2, 7:37 PM CSTSevere Thunderstorm WarningFWDFalls, Freestone, Limestone, Milam, Robertson68 min
Mar 2, 7:55 PM CSTTornado WarningFWDMilam35 min
Mar 2, 8:08 PM CSTSevere Thunderstorm Warning Considerable damage threatFWDAnderson, Freestone, Henderson, Kaufman, Limestone, Navarro and 1 more82 min
Mar 2, 8:35 PM CSTSevere Thunderstorm WarningFWDFalls, Freestone, Leon, Limestone, Milam, Robertson55 min
Mar 2, 9:26 PM CSTSevere Thunderstorm WarningFWDAnderson, Freestone, Leon64 min
Mar 3, 2:28 AM CSTSpecial Weather StatementFWDLimestone32 min
Mar 3, 3:20 AM CSTSpecial Weather StatementFWDHenderson, Hunt, Kaufman, Rains, Rockwall, Van Zandt40 min
Mar 3, 10:00 AM CSTRiver Flood WarningFWDDenton17 hr

Nearby

Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.